MAUDE Adverse Event Report: CAREFUSION ALARIS PCA MICROBORE SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCA MICROBORE SET; SET, EXTENSION, INTRAVASCULAR
Model Number 30853
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 0ml bd syringe, lot: 9142911, exp: 2022-05-31, 0.9% sodium chloride injection.The customer's report that the primary flush tubing set leaked from the side of the back check valve was not confirmed.During investigation, a crack and resulting leak was observed on the female luer of model 30853.Visual inspection found a crack in the pca female luer wall (p/n 630-01363) on the opposite end of the injection gate of the suspect filter extension set.The location of the luer gate on the female luer (below the ¿wings¿) indicates that this female luer was manufactured after the change order that moved the injection gate to a lower location to help mitigate and prevent female luer cracks.No tool marks or signs of over torque were observed.No issues were observed on the check valve or on any other part of the primary set.Functional testing confirmed the leak in the same location.The customer's report that the primary flush tubing set leaked from the side of the back check valve was not confirmed.The root cause was not identified.However, during the investigation , a crack and resulting leak was observed on the female luer of model 30853.The root cause of the crack was a result of internal stresses created in the luer during the manufacturing process that make it more susceptible to chemical/mechanical attacks.
 
Event or Problem Description
It was reported that the primary flush tubing set leaked from the side of the back check valve when the pca infusion set was attached to the primary flush.The customer further stated that there were no adverse effects caused to the patient from the event.

Brand Name
ALARIS PCA MICROBORE SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9220209
Report Number9616066-2019-02967
Device Sequence Number16670838
Product Code FPA
UDI-Device Identifier10885403273995
UDI-Public10885403273995
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30853
Device Catalogue Number30853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR